Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 191, NWS Tulsa, OK

September 2, 2010Creek County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 2, 2010, 7:32 PM CDT for Creek County, Okmulgee County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2010, 7:32 PM CDT (00:32 UTC)
Expired
Sep 2, 2010, 8:15 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 3:29 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2184 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:22 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 2, 6:22 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU SEP 2 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
A COLD FRONT CURRENTLY NEAR A KBVO TO KSWO LINE WILL
SWEEP ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS FRONTAL PASSAGE WILL AFFECT ALL
AREA TAF SITES TONIGHT DROPPING CONDITIONS BRIEFLY
INTO THE IFR AND MVFR RANGE. THE THUNDERSTORMS WILL
ALSO PRODUCE GUSTY WINDS. WILL GO WITH 25 TO 35 KTS
AT THE TAF SITES. HOWEVER..WIND GUSTS OF OVER 50 KTS
MAY BE POSSIBLE WITH THE STRONGEST STORMS. THE THREAT
FOR THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST
WITH VFR CONDITIONS EXPECTED BY LATE TONIGHT AT ALL AREA
TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 248 PM CDT THU SEP 2 2010/

DISCUSSION...
INITIAL WIND SHIFT ASSOCIATED WITH THE APPROACHING COLD FRONT
ENTERING SE KS THIS AFTERNOON. CONVECTION ACROSS NC KANSAS HAS
INCREASED A LITTLE BIT IN AREAL COVERAGE. STILL EXPECT CONVECTION TO
EVOLVE INTO A LINE OF STORMS...WITH THE STRONGEST ACTIVITY TO REMAIN
JUST W-SW OF THE FORECAST AREA. WILL MAINTAIN HIGH POPS ACROSS MOST
OF THE AREA IN THE 00Z-06Z TIME FRAME. HAVE ALSO  PULLED HIGHER POPS
BACK FURTHER NORTH AS ACTIVITY LOOKS TO BE A LITTLE SLOWER IN ARRIVING
TO NE OK. ALSO...MODELS SUGGEST WEAKENING WITH TIME...SO GIVEN THIS
UNCERTAINTY WILL BACK OFF POPS ACROSS FAR SE OK IN THE 06Z-12Z TIME
FRAME. COOLER AIR WILL FILTER ACROSS THE REGION BEHIND THE
FRONT...WITH HIGH TEMPS TOMORROW FEELING DOWNRIGHT FALL LIKE. A FEW
COOL NIGHTS IN STORE AS WELL...BUT AFTERNOON HIGH TEMPS WILL
MODERATE QUICKLY UNDER THE EARLY SEPTEMBER SUN...AND WILL CONTINUE
THROUGH THE LABOR DAY WEEKEND AND INTO NEXT WEEK. BY EARLY NEXT WEEK
THE AREA WILL TRANSITION TO A MORE SWLY UPPER FLOW PATTERN. A
SOUTHERLY COMPONENT TO THE SURFACE WIND WILL BRING INCREASED CLOUD
COVER...MOISTURE AND AT LEAST LOW CHANCES FOR RAIN DURING THE LATTER
PERIODS OF THE FORECAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, Sep 2, 5:02 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT THU SEP 2 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 PM CDT THU SEP 2 2010

...SEVERE WEATHER POTENTIAL INCREASES THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY NORTH OF A MCALESTER TO FAYETTEVILLE LINE.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTH OF A LINE FROM MCALESTER TO FAYETTEVILLE.
	ONSET...AFTER 8 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 6 PM.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN KANSAS
AND NORTHERN OKLAHOMA AHEAD OF AN APPROACHING COLD FRONT.  THE
COVERAGE AND INTENSITY OF THE STORMS IS EXPECTED TO INCREASE
THROUGH THE EVENING HOURS...FOLLOWED BY A GRADUAL DECREASE IN
STORM INTENSITY BY LATE EVENING INTO THE EARLY MORNING HOURS
ON FRIDAY.  DAMAGING WINDS AND ISOLATED LARGE HAIL WILL BE THE
PRIMARY IMPACTS.

LOCALLY HEAVY RAINS ARE ALSO POSSIBLE AS THE FRONT PASSES WHICH
MAY RESULT IN ISOLATED FLASH FLOODING.  ALSO...GUSTY NORTHERLY
WINDS WILL DEVELOP THIS EVENING AS THE FRONT PASSES...WITH
THE STRONGEST WINDS EXPECTED ACROSS NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH SATURDAY...NO HAZARDS.
SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MILD AND DRY WEATHER WILL PREVAIL OVER THE WEEKEND...WITH
INCREASING SOUTHERLY WINDS BY EARLY NEXT WEEK RAISING FIRE
WEATHER CONCERNS.  THUNDERSTORM CHANCES RETURN BY THE MIDDLE
OF NEXT WEEK ASSOCIATED WITH INCREASING LOW LEVEL MOISTURE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 2, 5:00 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT THU SEP 2 2010

OKZ056-057-022245-
CRAIG OK-NOWATA OK-
500 PM CDT THU SEP 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG AND NORTHEASTERN NOWATA

AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
HOLLOW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BLUEJACKET AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3677 9503 3680 9546 3700 9552 3700 9505
TIME...MOT...LOC 2201Z 270DEG 16KT 3694 9541
Special weather statement, Sep 2, 5:40 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU SEP 2 2010

OKZ056-057-022315-
CRAIG OK-NOWATA OK-
540 PM CDT THU SEP 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG AND FAR EASTERN NOWATA

AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CENTRALIA...MOVING EAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3687 9508 3665 9515 3677 9550 3690 9546
TIME...MOT...LOC 2240Z 283DEG 16KT 3682 9542
Special weather statement, Sep 2, 6:07 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT THU SEP 2 2010

OKZ055-056-022345-
NOWATA OK-WASHINGTON OK-
607 PM CDT THU SEP 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN NOWATA AND WASHINGTON

AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILE SOUTHEAST
OF BARTLESVILLE IN WASHINGTON COUNTY...MOVING EAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3674 9574 3658 9584 3668 9601 3677 9595
TIME...MOT...LOC 2307Z 292DEG 13KT 3671 9592
Special weather statement, Sep 2, 7:00 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT THU SEP 2 2010

OKZ057-058-061>063-030030-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-
700 PM CDT THU SEP 2 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ROGERS...NORTHERN DELAWARE...SOUTHEASTERN CRAIG...
     SOUTHEASTERN OTTAWA AND MAYES

AT 700 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF BERNICE TO 4 MILES EAST OF
TIAWAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...CHLOETA...CLEORA...GROVE...
BERNICE...TIAWAH...WYANDOTTE...KETCHUM...PRYOR...CHOUTEAU...SALINA...
SPAVINAW...ADAIR...PENSACOLA...LANGLEY AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3652 9461 3608 9539 3608 9544 3627 9563
      3687 9462
TIME...MOT...LOC 0000Z 306DEG 13KT 3664 9484 3627 9548

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:00 PM CDTSpecial Weather StatementTSAMayes30 min
Sep 2, 7:04 PM CDTSevere Thunderstorm WarningTSAMayes41 min
Sep 2, 7:19 PM CDTSevere Thunderstorm WarningTSAMayes56 min
Sep 2, 8:11 PM CDTSevere Thunderstorm WarningTSAOkmulgee13 min
Sep 2, 8:17 PM CDTAreal Flood AdvisoryTSADelaware118 min
Sep 2, 8:37 PM CDTSpecial Weather StatementTSAOkmulgee38 min
Sep 2, 8:46 PM CDTSevere Thunderstorm WarningTSAOkmulgee43 min
Sep 2, 9:08 PM CDTSpecial Weather StatementTSAAdair52 min
Sep 2, 7:12 PM CDTSevere Thunderstorm WarningTSABenton32 min
Sep 2, 7:55 PM CDTSpecial Weather StatementTSABenton65 min
Sep 2, 8:33 PM CDTSpecial Weather StatementTSABenton42 min
Sep 2, 8:41 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.